Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 26, 2007, 6:08 PM CDT for Vermilion Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2007, 6:08 PM CDT (23:08 UTC)
- Expired
- Aug 26, 2007, 6:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:20 PM CDT | TSTM WND DMG | 3 Nw Kaplan, LA | LARGE 30 FEET LONG 6 INCH DIAMETER TREE LIMB WENT THROUGH CAR WINDSHIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 262309
SVRLCH
LAC113-262345-
/O.NEW.KLCH.SV.W.0103.070826T2308Z-070826T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
608 PM CDT SUN AUG 26 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF KAPLAN...
* UNTIL 645 PM CDT
* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KAPLAN...AND MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES SOUTHEAST OF GUEYDAN AT 640 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3002 9215 3015 9227 3007 9238 3006 9240
3007 9246 2998 9257 2981 9241
$$
SHAMBURGER2 follow-up statements
000
WWUS54 KLCH 262335
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
635 PM CDT SUN AUG 26 2007
LAC113-262345-
/O.CON.KLCH.SV.W.0103.000000T0000Z-070826T2345Z/
VERMILION LA-
635 PM CDT SUN AUG 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL VERMILION PARISH...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CENTRAL VERMILION PARISH...OR ABOUT 8 MILES SOUTHEAST OF
GUEYDAN...MOVING SOUTHWEST AT 15 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2994 9225 3007 9238 3006 9240 3007 9246
2998 9257 2981 9241
$$
SHAMBURGER000
WWUS54 KLCH 262344
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT SUN AUG 26 2007
LAC113-262353-
/O.EXP.KLCH.SV.W.0103.000000T0000Z-070826T2345Z/
VERMILION LA-
643 PM CDT SUN AUG 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VERMILION PARISH WILL
BE ALLOWED TO EXPIRE AT 645 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...AND NO
LONGER APPEARED CAPABLE OF PRODUCING SEVERE WEATHER.
HOWEVER...OCCASIONAL LIGHTNING...GUSTY WINDS OVER 30 MPH...AND HEAVY
RAINFALL REMAIN POSSIBLE ACROSS VERMILION PARISH OVER THE NEXT HOUR.
LAT...LON 2994 9225 3007 9238 3006 9240 3007 9246
2998 9257 2981 9241
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:13 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 26, 3:13 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 313 PM CDT SUN AUG 26 2007 .SHORT TERM... THE SURFACE FRONTAL TROUGH HAS MOVED SOUTH ACROSS NORTHERN LOUISIANA AND NORTHEAST TEXAS AND WAS LAST ANALYZED FROM NORTH OF ALEXANDRIA LOUISIANA EAST-NORTHEASTWARD ACROSS CENTRAL MISSISSIPPI. THE FRONT/TROUGH IS EXPECTED TO DISSIPATE IN THAT POSITION BY MID DAY MONDAY. MEANWHILE...CONSIDERABLE MOISTURE IS EXPECTED TO CONTINUE ACROSS THE FORECAST AREA THROUGH WEDNESDAY WITH HIGH PRESSURE PREVAILING AT THE SURFACE. THE UPPER LEVEL LOW IN THE GULF OF MEXICO SOUTH OF SOUTHEASTERN LOUISIANA TODAY IS PROGGED TO MOVE NORTHWEST ACROSS THE FORECAST AREA MONDAY AND INTO CENTRAL TEXAS TUESDAY. IT SHOULD WEAKEN THURSDAY ALLOWING HIGH PRESSURE ALOFT TO REDEVELOP OVER THE AREA. AT LEAST WEAK INSTABILITY ASSOCIATED WITH THIS UPPER LEVEL LOW SHOULD HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA MONDAY...TUESDAY AND WEDNESDAY. CHANCES FOR RAIN WILL BE ABOVE NORMAL EACH DAY. .LONG TERM... THURSDAY THROUGH SUNDAY...RELATIVELY MOIST CONDITIONS ARE EXPECTED TO CONTINUE. HIGH PRESSURE WILL PREVAIL THURSDAY AND FRIDAY. ANOTHER FRONTAL TROUGH IS PROGGED TO MOVE SOUTH INTO NORTHERN LOUISIANA AND NORTHEAST TEXAS SATURDAY. THE FRONT SHOULD DISSIPATE SUNDAY. CHANCES OR RAIN EACH DAY WILL CONTINUE ABOVE NORMAL. && .AVIATION... VFR AWAY FROM THUNDERSTORMS. LIGHT FOG POSSIBLE LATE TONIGHT AND EARLY MONDAY. && .MARINE... WINDS AND SEAS CONTINUING BELOW SMALL CRAFT ADVISORY CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 91 73 89 / 20 50 30 50 KBPT 75 93 73 91 / 20 50 20 50 KAEX 72 95 72 92 / 20 40 20 50 KLFT 75 90 73 89 / 20 50 30 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 26, 6:10 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 610 AM CDT SUN AUG 26 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-271115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 610 AM CDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE COUPLED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE IS SOME POTENTIAL FOR LOCALLY HEAVY RAINFALL AND DAMAGING DOWNBURST WINDS WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK...AS INCREASING GULF MOISTURE COMBINES WITH A WEAKNESS IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. LOCALLY HEAVY RAINFALL AND DAMAGING DOWNBURST WINDS WILL CONTINUE TO BE POTENTIAL HAZARDS WITH THE STRONGEST THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 13
In the hours before
Special weather statement, Aug 26, 5:04 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 PM CDT SUN AUG 26 2007 LAZ045-053-262230- IBERIA-UPPER ST. MARTIN- 504 PM CDT SUN AUG 26 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER FAR EASTERN IBERIA PARISH...SOUTHEASTERN UPPER ST. MARTIN PARISH... AT 500 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER EASTERN IBERIA PARISH...OR ABOUT 15 MILES EAST OF LAKE FAUSSE POINTE...MOVING SOUTHWEST AT 10 MPH. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. SHAMBURGER
Special weather statement, Aug 26, 5:28 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 PM CDT SUN AUG 26 2007 LAZ045-053>055-262300- IBERIA-LOWER ST. MARTIN-ST. MARY-UPPER ST. MARTIN- 528 PM CDT SUN AUG 26 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER FAR EASTERN IBERIA PARISH...SOUTHEASTERN UPPER ST. MARTIN PARISH...NORTH CENTRAL ST. MARY PARISH...NORTHERN LOWER ST. MARTIN PARISH... AT 524 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT CONTINUED TO INDICATE A STRONG THUNDERSTORM WITH EXCESSIVE LIGHTNING OVER FAR EASTERN IBERIA PARISH...OR AROUND 10 MILES EAST OF LAKE FAUSSE POINTE...MOVING SOUTHWEST AT 10 MPH. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:30 PM CDT | Special Marine Warning | LCH | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.